Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillation theorems for second order nonlinear differential equations


Author: James S. W. Wong
Journal: Proc. Amer. Math. Soc. 106 (1989), 1069-1077
MSC: Primary 34C10; Secondary 34A34, 34C15
DOI: https://doi.org/10.1090/S0002-9939-1989-0952324-2
MathSciNet review: 952324
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Oscillation criteria for the second-order nonlinear differential equation $ x'' + a\left( t \right){\left\vert x \right\vert^y}\operatorname{sgn} x = 0\,\gamma \ne 1$, are studied where the coefficient $ a\left( t \right)$ is not assumed to be non-negative. New proofs are given to theorems of Butler, and extend earlier results of the author.


References [Enhancements On Off] (What's this?)

  • [1] F. V. Atkinson, On second nonlinear oscillation, Pacific J. Math. 5 (1955), 643-647. MR 0072316 (17:264e)
  • [2] S. Belohorec, Oscillatory solutions of certain nonlinear differential equations of the second order, Mat. Casopis Sloven. Akad. Vied. 11 (1961), 250-255.
  • [3] G. J. Butler, On the oscillatory behaviour of a second order nonlinear differential equation, Ann. Mat. Pura Appl. 105 (1975), 73-92. MR 0425252 (54:13209)
  • [4] G. J. Butler, The existence of continuable solutions of a second order differential equation, Canad. J. Math. 29 (1977), 472-479. MR 0499370 (58:17261a)
  • [5] G. J. Butler, Integral averages and the oscillation of second order ordinary differential equations, SIAM J. Math. Anal. 11 (1980), 190-200. MR 556509 (80m:34028)
  • [6] W. J. Coles, Oscillation criteria for nonlinear second order equations, Ann. Mat. Pura Appl. 82 (1969), 123-134. MR 0255907 (41:567)
  • [7] W. B. Fite, Concerning the zeros of the solutions of certain differential equations, Trans. Amer. Math. Soc. 19 (1918), 341-352. MR 1501107
  • [8] P. Hartman, On nonoscillatory linear differential equations of second order, Amer. J. Math. 74 (1952), 389-400. MR 0048667 (14:50b)
  • [9] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 0171038 (30:1270)
  • [10] I. V. Kamenev, Some specifically nonlinear oscillation theorems, Mat. Zametki 10 (1971), 129-134. MR 0287077 (44:4284)
  • [11] I. V. Kamenev, Integral criterion for oscillations of linear differential equations of second order, Mat. Zametki 23 (1978), 249-251. MR 0486798 (58:6497)
  • [12] W. Leighton, The detection of the oscillation of solutions of a second order linear differential equation, Duke Math. J. 17 (1950), 57-62. MR 0032065 (11:248c)
  • [13] P. Waltman, An oscillation criterion for a nonlinear second order equation, J. Math. Anal. Appl. 10 (1965), 439-441. MR 0173050 (30:3265)
  • [14] D. Willett, On the oscillatory behavior of the solutions of second order linear differential equations, Ann. Polon. Math. 21 (1969), 175-194. MR 0249723 (40:2964)
  • [15] A. Wintner, A criterion of oscillatory stability, Quart. J. Appl. Math. 7 (1949), 115-119. MR 0028499 (10:456a)
  • [16] J. S. W. Wong, Oscillation and nonoscillation of solutions of second order linear differential equations with integrable coefficients, Trans. Amer. Math. Soc. 144 (1969), 197-215. MR 0251305 (40:4536)
  • [17] -, A second order nonlinear oscillation theorem, Proc. Amer. Math. Soc. 40 (1973), 487-491. MR 0318585 (47:7132)
  • [18] -, Oscillation theorems for second order nonlinear differential equations, Bull. Inst. Math. Acad. Sinica 3 (1975), 283-309. MR 0390372 (52:11198)
  • [19] -, On the generalized Emden-Fowler equation, SIAM Rev. 17 (1975), 339-360. MR 0367368 (51:3610)
  • [20] -, An oscillation criterion for second order nonlinear differential equations, Proc. Amer. Math. Soc. 98 (1986), 109-112. MR 848886 (87j:34061)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10, 34A34, 34C15

Retrieve articles in all journals with MSC: 34C10, 34A34, 34C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0952324-2
Keywords: Second order, nonlinear, ordinary differential equations, oscillation, asymptotic behavior
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society